MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. BELOTERO BALANCE; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. BELOTERO BALANCE; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8700M0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Scarring (2061)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event was deemed to meet serious injury criteria.The device history record for belotero dermal filler lot 321189 was reviewed.No non-conformances were noted that would have contributed to this event.A lot search was conducted on the reported lot and no similar events were noted.
 
Event or Problem Description
This report is related to 2135225-2018-00007.This spontaneous report was received from a physician and concerns a female patient (age not reported) who was injected with an unspecified merz product on an unspecified date for unspecified indication.(the physician's order history notes orders for both radiesse+ and belotero).Medical history and concomitant medications not reported.An unspecified time post injection, the patient developed necrosis of the tissue in her cheek and nose.Her face was "severely damaged and permanently scarred." causality reported as related.Radiesse+ lot number unknown as physician has more than one lot number in his order history.Belotero lot number is 321189.Treatment and outcome not reported.
 
Event or Problem Description
Follow up information was received from the physician on (b)(6) 2018: the patient's initials, age (51 years), gender, and weight (160 pounds) were provided.Medical history positive for previous radiesse and juvederm injections.Concomitant medications reported as none.The patient was injected with a portion of a radiesse+ 1.5cc syringe, clarified as less than 1cc to affected area (right).In april 2015, within a couple of days of injection, the patient developed necrosis of cheek and nasal ala with open wounds.Treatment reported as steroids, aspirin (acetylsalicylic acid), wound care, antiviral medicine, and an antibiotic.Wounds treated for 6-8 weeks.Outcome reported as permanent scarring and deformity of right cheek and right nasal ala with hypo-pigmentation.Causality reported as related to radiesse+ and not related to belotero.Radiesse+ lot number reported as 100079776.

Brand Name
BELOTERO BALANCE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key7320383
Report Number2135225-2018-00009
Device Sequence Number1606153
Product Code LMH
UDI-Device IdentifierM2138700M05
UDI-Public+M2138700M05/$$31601033211899
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/03/2016
Device Model Number8700M0
Device Catalogue Number8700M0
Device Lot Number321189
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date03/07/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight73